Elevated CA72-4 level for Post Surgery Gastric Cancer Patient.
I posted the same topic in Gastric Cancer forum. I hope re-posting here will give me a better chance of getting answers.
66 years old Chinese male underwent surgery to remove 2/3 of stomach due to antral ulcer in 2002. Pathological report revealed "Gastric glands has severe atypical dysplasia. Mitotic activity is obvious."
Patient then underwent 6 chemo treatments with 5FU and Mitomycin in 2002. Recovery seemed good with normal food intake and consumption. Blood work also appeared to be normal with no cancer marker above normal range.
Two years after the surgery ( 2004), routine blood test showed a rise in CA72-4.From Nov 2004 to Jan 2005, CA72-4 went from 10 to 160 ( compared to 0-6.9 normal range). CA19-9, CEA and CA24-2 remained normal. Several ultrasound and PET/CT tests revealed no lesion or other abnormality.
Patient were then underwent human interleukin treatment. CA72-4 went down to 20 immediately after the treatments. But as soon as the human interleukin treatment was stopped, CA72-4 went back to 130. Patient has no discomfort as CA72-4 went back to 130.
In May 2005, patient started taking Chinese herbal medicine with obvious effect. Within a month, CA72-4 went down from 130 to 7. CA72-4 remained in 5-15 range till this day as long as the patient kept taking the same medicine at prescribed level ( 5 times a day for a cocktail of three kinds of herbal medicine). Patient tried to reduce amount of the medicine ( partly due to its high cost). As soon as he reduced the medication intake and within a couple of weeks, CA72-4 went up to as high as 80.
While taking the herbal medicine, patient took frequent blood, ultrasonic, gastro scope and CT tests with no abnormality found other than slight hyperaemia on mucous membrane at the bottom of stomach in annual gastro scope checks ( always there). The patient appears to be in good health and lead an active life.
The questions here are:
1) Do we have cases in which CA72-4 was elevated to high level with no other cancer marker elevation？
2) Does high level of CA72-4 ALONE lead to cancerous growth?
3) Is it okay for the patient to stop taking medication and ignore the elevated CA72-4?
4) What is the current status of research on CA72-4? Specifically, what is the source of CA72-4?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.